Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can omeprazole cause tail bone pain?

I started taking omeprazole 40 mg (1 per day) on and off for about three months and, whether correlated or not, began having pain in my tailbone area. I haven t fallen on it or done anything that physically that should have caused this pain so I stopped taking the medication to see if the pain subsided (since I couldn t attribute it to anything else I ve done differently in the past few months). After a week or two of being off the meds (instead I began taking 1 or 2 Zantac per day), the pain subsided (it didn t go away entirely; however, was much more tolerable than only a few weeks before). As the discomfort from my acid reflux crept back, I started taking the omeprazole again and it appears the tailbone pain is intensifying again. Any thoughts or suggestions? Has anyone heard of this medication causing tailbone pain in other patience? Thanks
Tue, 8 Dec 2020
Report Abuse
General & Family Physician 's  Response
Hello,

The side effects of Omeprazole such as headache, dizziness, skin rash, abdominal pain, diarrhea, constipation, vomiting, and back pain 1%. But there is not research that causes tailbone pain. You should see a physiotherapist.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Heang Chan Raksmey, General & Family Physician
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Coccyx


Can omeprazole cause tail bone pain?

Hello, The side effects of Omeprazole such as headache, dizziness, skin rash, abdominal pain, diarrhea, constipation, vomiting, and back pain 1%. But there is not research that causes tailbone pain. You should see a physiotherapist. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Heang Chan Raksmey, General & Family Physician